Numerische Mathematik

, Volume 31, Issue 1, pp 1–16

Error estimates for the finite element solution of variational inequalities

Part II. Mixed methods
  • Franco Brezzi
  • William W. Hager
  • P. A. Raviart
Article

DOI: 10.1007/BF01396010

Cite this article as:
Brezzi, F., Hager, W.W. & Raviart, P.A. Numer. Math. (1978) 31: 1. doi:10.1007/BF01396010

Summary

We study the mixed finite element approximation of variational inequalities, taking as model problems the so called “obstacle problem” and “unilateral problem”. Optimal error bounds are obtained in both cases.

Subject Classifications

AMS(MOS): 65N30 CR: 5.17 

Copyright information

© Springer-Verlag 1979

Authors and Affiliations

  • Franco Brezzi
    • 1
  • William W. Hager
    • 2
  • P. A. Raviart
    • 3
  1. 1.Politecnico di Torino and Laboratorio di Analisi Numerica del C.N.R.PaviaItaly
  2. 2.Department of MathematicsCarnegie-Mellon UniversityPittsburghUSA
  3. 3.Analyse NumériqueUniversité Pierre et Marie CurieParis Cédex 05France